MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Catalog Number 5613150
Medical Device Problem Codes Material Frayed (1262); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.Device not returned for evaluation.
 
Event or Problem Description
It was reported by the customer that during insertion of power trialysis short-term curved extension dialysis catheter, the catheter got hung up on the guidewire during the normal exchange.Initially, provider thought there was a problem with the catheter, left the guidewire in place and requested a second catheter.The second catheter also hung up on the guidewire in the same way as the first catheter.Upon further inspection, the guidewire is frayed at the distal end.No immediate harm to patient detected.No other information was provided.Additional information received 05/18/2023: the event occurred during a non-emergent trialysis catheter insertion for renal replacement therapy.Event discovered the inserting provider noted the frayed guidewire while attempting to remove the guidewire after threading the catheter into place.The wire remained in 1 piece, no fragments noted.No complications noted.No patient harm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One 0.035 in.J-tip guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.A section of the guidewire near its proximal end was observed to be damaged.The core wire of the guidewire was found to be intact and unbroken.A microscopic observation revealed the coiled wire of the guidewire in the damaged section was kinked in multiple locations.The damage observed on the returned guidewire appears to have been caused by extreme compression forces and/or excessive manipulation of the guidewire during the insertion process.However, since the catheters reportedly involved in the event were not also returned for evaluation, the root cause of this damage could not be determined.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17011609
Report Number3006260740-2023-02148
Device Sequence Number15362828
Product Code NIE
UDI-Device Identifier00801741041945
UDI-Public(01)00801741041945
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5613150
Device Lot NumberREHN0906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight84 KG
Patient RaceBlack Or African American